Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
198 Doctors are Online

Taken erythromycin for throat infection and body pain, had loose motion, running nose and phlegm. Please advise

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1969
Answered : 17665 Questions
On Saturday i had throat infection and body pains, so i took erythromycin. The next day(sunday) i took dolo 650 as my body pains did not decrease and erythromycin. On Sunday i had 4 times loose stoll motion. Today, monday I did not take any medicine, but i have running nose and phelgm.Also twice loose stool motion. I feel very uneasy.
Please advise.
Posted Sat, 8 Sep 2012 in Medicines and Side Effects
Answered by Dr. Ramesh M.Vachharajani 43 minutes later

Thanks for writing in,

The symptoms suggest that you could have an infection. Erythromycin can rarely cause loose stools, so it is advisable that you stop taking erythromycin after discussing with your treating doctor.

If antibiotic therapy is required you may start ofloxacin (as it works both for throat and gastrointestinal infections as well) after discussing with your doctor.

In addition, I also suggest the following measures:
1. Take some decongestant tablet.
2. Take plenty of water. Avoid fried and junk food.
3. Take curd, rice, buttermilk.

The symptoms should resolve soon with the aforementioned suggestions. Further evaluation is entailed if symptoms persist.

Hope, I answered your query. If you have further query or clarification, please ask.
I will be happy to help.

Wish you speedy recovery.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor